Foldings, graphs of groups and the membership problem

Ilya Kapovich, Richard Weidmann, Alexei Myasnikov

Research output: Contribution to journalArticlepeer-review


We introduce a combinatorial version of Stallings-Bestvina-Feighn-Dunwoody folding sequences. We then show how they are useful in analyzing the solvability of the uniform subgroup membership problem for fundamental groups of graphs of groups. Applications include coherent right-angled Artin groups and coherent solvable groups.

Original languageEnglish (US)
Pages (from-to)95-128
Number of pages34
JournalInternational Journal of Algebra and Computation
Issue number1
StatePublished - Feb 2005
Externally publishedYes


  • Decision problems
  • Foldings
  • Graphs of groups

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Foldings, graphs of groups and the membership problem'. Together they form a unique fingerprint.

Cite this